MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during the intraocular lens (iol) implant procedure, the lens was blocked.The surgery was completed with replacement lens.There was no discomfort for the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
The device with the lens was returned loose in the carton.The plunger lock and lens stop were removed.The plunger was oriented incorrectly.Viscoelastic was observed in the device.The plunger was advanced into the nozzle and has overrode the lens.The plunger override was most likely interpreted as the complaint.The lens was slightly advanced and still in the lens loading area.The leading haptic was at the far end of the loading area.The trailing haptic was folded onto the optic along the left side of the plunger.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause for the reported complaint cannot be determined.A plunger override was observed.The lens was in the loading area.The plunger override was most likely interpreted as the complaint.Upon return, the plunger was observed to be oriented incorrectly in the device.It cannot be determined if the plunger may have been inadvertently retracted outside of the device and reinserted incorrectly by the customer.Although the plunger orientation cannot be ruled out as a potential cause, it is unlikely that the device was manufactured incorrectly.Plunger placement is conducted with a plunger/main body assembly fixture.The fixture by design ensures the proper orientation and placement of the plunger in the device.Plunger override may occur: due to rapid advancement faster than the (instructions for use) ifu recommend rate.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19370427
Report Number1119421-2024-00992
Device Sequence Number18019863
Product Code HQL
UDI-Device Identifier00380652394857
UDI-Public00380652394857
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model NumberAU00T0
Device Lot Number15585673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC
Patient SexUnknown